Illinois, 2018Flash Flooding and Flooding in Illinois, June 11 to 12, 2018
June 11 to 12, 2018 · NWS ILX · 20 events in 10 counties and zones
A series of weak impulses interacted with a stationary frontal boundary extending from northeast Missouri to southwest Indiana to produce several rounds of thunderstorms across south-central Illinois from the evening of June 11th into the morning of June 12th. The strongest cells produced damaging wind gusts of around 60mph and hail as large as golf balls during the evening of June 11th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $65,000
- Crop damage
- None recorded
- Events
- 20
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A series of weak impulses interacted with a stationary frontal boundary extending from northeast Missouri to southwest Indiana to produce several rounds of thunderstorms across south-central Illinois from the evening of June 11th into the morning of June 12th. The strongest cells produced damaging wind gusts of around 60mph and hail as large as golf balls during the evening of June 11th. In addition, excessive rainfall rates occurring on top of already saturated soils led to localized flash flooding. The hardest hit locations were from Christian and Shelby counties southeastward to Effingham, Clay, Clark and Crawford counties, where numerous roads were closed due to high water.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jun 11, 1:51 PM CST, 3 hours 29 minutes earlier.
Area forecast discussion, Jun 11, 1:51 PM CST, 3 hours 29 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
251 PM CDT Mon Jun 11 2018
.SHORT TERM...(This evening through Tuesday)
ISSUED AT 250 PM CDT Mon Jun 11 2018
Frontal boundary extends across southwestern counties this
afternoon with partly cloudy skies and temperatures in the 80s
southwest of the boundary and mostly cloudy conditions and temps
mostly in the 70s northeast of the front. Instability is limited
to the boundary and southwest. Chances of precip should be limited
north of the front until later this evening when weak wave
approaches after the main mid-level ridge axis gets east of the
area. Wave should induce a more southerly component to low level
flow and should allow moist/unstable air to overide cool air and
produce storms. Models are quite diverse regarding coverage and
intensity tonight and Tuesday. NAM Nest is most rubust with areas
of several inches forecast in some areas that received 3+ inches
from last night. Given precip water values (near 90 percentile for
mid-June) can not discount this entirely. With at least some
potential will be going with a small flash flood watch for areas
impacted yesterday that are close to the boundary.
&&
.LONG TERM...(Tuesday night through Monday)
ISSUED AT 250 PM CDT Mon Jun 11 2018
Cold front should push through forecast area Tuesday with slightly
drier air and a lull in precip chances. Late in the week heights
build as flow becomes more meridonal and trough digs along the
west coast. Storm track should push north of the area with only
isolated storms expected within the ridge by the weekend. Abundant
sunshine and 850 mb temps around 20C will support temps into the
90s for the weekend with apparent temperatures topping 100.
&&
.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1215 PM CDT Mon Jun 11 2018
Frontal boundary still in place across forecast area early this
afternoon with MVFR Cigs in place north of the front. Cigs have
been climbing over the past hour and starting to see more breaks
in GOES-16 Vis pix. However, with little changing with respect to
the very high precip water values and convergence along the
boundary, clouds will likely linger through the remainder of the
day possibly climbing to VFR before dropping again overnight. As
upglide over the front develops again overnight as low-level jet
intensifies, precip coverage should increase near the boundary
with the potential for lower vsbys in fog further north. Will
reflect vsbys as low as 3SM in terminals, but there is potential
for lower values toward 12z.
&&
.ILX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch from 9 PM CDT this evening through Tuesday
afternoon for ILZ047-049>052-054-056-061-062-066>068-071>073.
&&
SHORT TERM...Barker
LONG TERM...Barker
AVIATION...Barker
Hazardous weather outlook, Jun 11, 2:44 PM CST, 2 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
344 PM CDT Mon Jun 11 2018
ILZ027>031-036>038-040>043-048-121100-
De Witt-Fulton-Knox-Logan-Marshall-Mason-McLean-Menard-Peoria-
Schuyler-Stark-Tazewell-Woodford-
344 PM CDT Mon Jun 11 2018
This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.
.DAY ONE...TONIGHT...
Isolated thunderstorms are possible today and tonight across
parts of central Illinois. Severe storms are not expected, though
an isolated thunderstorm could have gusty winds and small hail
especially south of Peoria and Bloomington.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
A few thunderstorms are still possible on Tuesday. The threat of
severe storms is low, however an isolated thunderstorm could have
gusty winds and small hail. There is a chance of thunderstorms
again on Thursday and Thursday night. Isolated thunderstorms are
again possible Saturday afternoon.
Summerlike heat and humidity will return by the weekend, with
afternoon heat indices peaking in the upper 90s to near 100 degrees
from Friday through Sunday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated through tonight.
ILZ044>046-053-055-057-063-121100-
Champaign-Clark-Douglas-Edgar-Macon-Piatt-Vermilion-
344 PM CDT Mon Jun 11 2018
This Hazardous Weather Outlook is for portions of central
Illinois and east central Illinois.
.DAY ONE...TONIGHT...
Isolated thunderstorms are possible today and tonight across
parts of central Illinois. Severe storms are not expected, though
an isolated thunderstorm could have gusty winds and small hail
especially south of Peoria and Bloomington.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
A few thunderstorms are still possible on Tuesday. The threat of
severe storms is low, however an isolated thunderstorm could have
gusty winds and small hail. There is a chance of thunderstorms
again on Thursday and Thursday night. Isolated thunderstorms are
again possible Saturday afternoon.
Summerlike heat and humidity will return by the weekend, with
afternoon heat indices peaking in the upper 90s to near 100 degrees
from Friday through Sunday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated through tonight.
ILZ047-049>052-054-056-061-062-066>068-071>073-121100-
Cass-Christian-Clay-Coles-Crawford-Cumberland-Effingham-Jasper-
Lawrence-Morgan-Moultrie-Richland-Sangamon-Scott-Shelby-
344 PM CDT Mon Jun 11 2018
...FLASH FLOOD WATCH IN EFFECT FROM 9 PM CDT THIS EVENING THROUGH
TUESDAY AFTERNOON...
This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois, southeast Illinois and west
central Illinois.
.DAY ONE...TONIGHT...
Isolated thunderstorms are possible today and tonight across
parts of central Illinois. Most areas have received several inches
of rain in the last 24 to 36 hours, with isolated amounts from 4
to 6 inches. Any excessive rainfall over saturated ground would
rapidly result in runoff, increasing the flash flood threat.
Severe storms are not expected, though an isolated thunderstorm
could have gusty winds and small hail especially south of Peoria
and Bloomington.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
A few thunderstorms are still possible on Tuesday. The threat of
severe storms is low, however an isolated thunderstorm could have
gusty winds and small hail. There is a chance of thunderstorms
again on Thursday and Thursday night. Isolated thunderstorms are
again possible Saturday afternoon.
Summerlike heat and humidity will return by the weekend, with
afternoon heat indices peaking in the upper 90s to near 100 degrees
from Friday through Sunday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated through tonight.
HJS
In the hours before
Local storm report, Jun 11, 11:42 AM CST, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL
1242 PM CDT MON JUN 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 PM TORNADO 3 SW CHAMPAIGN 40.08N 88.31W
06/10/2018 CHAMPAIGN IL EMERGENCY MNGR
POSSIBLE TORNADO. DAMAGE TO TWO HOUSE ROOFS, POWER POLES,
AND TREES ON COPPER RIDGE ROAD. ...CORRECTED LOCATION...
&&
MILLERLocal storm report, Jun 11, 3:12 PM CST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
412 PM CDT MON JUN 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 PM TORNADO 3 SW CHAMPAIGN 40.08N 88.32W
06/10/2018 CHAMPAIGN IL NWS STORM SURVEY
SURVEY DETERMINED AN EF0 TORNADO DEVELOPED NEAR COPPER
RIDGE ROAD, ON THE SOUTHWEST SIDE OF CHAMPAIGN. THE
TORNADO DAMAGED ROOFS, A SHED, FENCING AND TREES. IT
DISSIPATED AFTER 0.1 OF A MILE.
0219 PM TORNADO 4 SSW CHAMPAIGN 40.07N 88.30W
06/10/2018 CHAMPAIGN IL NWS STORM SURVEY
DAMAGE SURVEY INDICATED AN EF0 TORNADO WAS ON THE GROUND
FOR ABOUT 0.1 MILE ON THE SSW EDGE OF CHAMPAIGN. THE
TORNADO TOUCHED DOWN NEAR DUNCAN RD AND ROLLING ACRES DR
DAMAGING TREES.
&&
MILLERLocal storm report, Jun 11, 3:14 PM CST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
414 PM CDT MON JUN 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1211 PM TSTM WND GST DELAVAN 40.37N 89.54W
06/10/2018 M56.00 MPH TAZEWELL IL BROADCAST MEDIA
DELAYED REPORT.
0117 PM TSTM WND DMG 1 N DELAVAN 40.39N 89.54W
06/10/2018 TAZEWELL IL PUBLIC
REPORT OF PINE TREES SNAPPED.
0120 PM TSTM WND GST DELAVAN 40.37N 89.54W
06/10/2018 E60.00 MPH TAZEWELL IL PUBLIC
0120 PM TSTM WND DMG 2 SW BLOOMINGTON 40.46N 89.00W
06/10/2018 MCLEAN IL NWS EMPLOYEE
LARGE TREE LIMBS BLOWN DOWN.
0122 PM TSTM WND DMG 1 ESE BLOOMINGTON 40.47N 88.96W
06/10/2018 MCLEAN IL NWS EMPLOYEE
NUMEROUS LARGE TREE LIMBS DOWN. LARGE LIMB DAMAGED A CAR.
0147 PM TSTM WND DMG DANVILLE 40.14N 87.62W
06/10/2018 VERMILION IL EMERGENCY MNGR
REPORT OF A TREE DOWN ON POWER LINES ON NORTH KIMBALL
STREET. TREE ALSO FELL ONTO A GARAGE CAUSING SIGNIFICANT
DAMAGE.
0151 PM TSTM WND DMG CLINTON 40.15N 88.96W
06/10/2018 DE WITT IL EMERGENCY MNGR
DAMAGE TO A SHED ROOF NEAR ADAMS AND PORTLAND. ALSO CABLE
WIRES DOWN ON ISABELLA. TIME ESTIMATED BY RADAR.
0200 PM TSTM WND DMG LE ROY 40.34N 88.76W
06/10/2018 MCLEAN IL EMERGENCY MNGR
REPORT OF A TREE BLOCKING THE ROADWAY IN EMPIRE TOWNSHIP.
0205 PM TSTM WND DMG MANSFIELD 40.21N 88.51W
06/10/2018 PIATT IL PUBLIC
NUMEROUS TREES REPORTED DOWN.
0207 PM TSTM WND DMG 4 NW FARMER CITY 40.29N 88.69W
06/10/2018 MCLEAN IL EMERGENCY MNGR
REPORT OF TREE LIMB DOWN ON OLD PRINCIPAL ROAD...HAS
SINCE BEEN REMOVED.
0207 PM TSTM WND DMG 1 W FARMER CITY 40.24N 88.66W
06/10/2018 DE WITT IL EMERGENCY MNGR
REPORT OF TREE DOWN ON POWER LINES AND A HOUSE.
0210 PM TSTM WND GST MAHOMET 40.19N 88.40W
06/10/2018 E60.00 MPH CHAMPAIGN IL EMERGENCY MNGR
0216 PM TORNADO 3 SW CHAMPAIGN 40.08N 88.32W
06/10/2018 CHAMPAIGN IL NWS STORM SURVEY
SURVEY DETERMINED AN EF0 TORNADO DEVELOPED NEAR COPPER
RIDGE ROAD, ON THE SOUTHWEST SIDE OF CHAMPAIGN. THE
TORNADO DAMAGED ROOFS, A SHED, FENCING AND TREES. IT
DISSIPATED AFTER 0.1 OF A MILE.
0219 PM TORNADO 4 SSW CHAMPAIGN 40.07N 88.30W
06/10/2018 CHAMPAIGN IL NWS STORM SURVEY
DAMAGE SURVEY INDICATED AN EF0 TORNADO WAS ON THE GROUND
FOR ABOUT 0.1 MILE ON THE SSW EDGE OF CHAMPAIGN. THE
TORNADO TOUCHED DOWN NEAR DUNCAN RD AND ROLLING ACRES DR
DAMAGING TREES.
0220 PM TSTM WND DMG THOMASBORO 40.24N 88.19W
06/10/2018 CHAMPAIGN IL TRAINED SPOTTER
LARGE TREE LIMBS BLOWN DOWN
0220 PM TSTM WND DMG SW CHAMPAIGN 40.11N 88.26W
06/10/2018 CHAMPAIGN IL BROADCAST MEDIA
POWER POLES AND LINES DOWN NORTH OF DUNCAN AND CURTIS
ROADS. TIME ESTIMATED BY RADAR.
0223 PM TSTM WND DMG 1 SE SAVOY 40.05N 88.24W
06/10/2018 CHAMPAIGN IL EMERGENCY MNGR
13 POWER POLES BLOWN DOWN AT THE INTERSECTION OF COUNTY
ROAD 1200E AND 1100N. FROM COUNTY EMA.
0225 PM TSTM WND DMG 3 SW CHAMPAIGN 40.08N 88.32W
06/10/2018 CHAMPAIGN IL EMERGENCY MNGR
REPORTS OF NUMEROUS TREES AND POWER LINES DOWNED. AS WELL
AS SOME DAMAGE TO HOUSES.
0230 PM TSTM WND DMG PHILO 40.00N 88.16W
06/10/2018 CHAMPAIGN IL EMERGENCY MNGR
REPORT OF TREE DAMAGE AT JEFFERSON AND ADAMS.
0230 PM TSTM WND DMG PHILO 40.00N 88.16W
06/10/2018 CHAMPAIGN IL CO-OP OBSERVER
A 24INCH DIAMETER 40FOOT TALL TREE FELL ON 3 CARS.
0233 PM TSTM WND DMG 2 WNW PHILO 40.01N 88.20W
06/10/2018 CHAMPAIGN IL EMERGENCY MNGR
REPORT OF POWER LINES DOWN, AS WELL AS DAMAGE TO CORN
CROPS. TIME ESTIMATED BY RADAR.
0233 PM TSTM WND DMG 3 ESE PHILO 39.98N 88.11W
06/10/2018 CHAMPAIGN IL EMERGENCY MNGR
TREES REPORTED DOWN. AS WELL AS DAMAGE TO A GRAIN BIN AND
CROPS. TIME ESTIMATED BY RADAR.
0240 PM TSTM WND DMG 2 N VILLA GROVE 39.89N 88.16W
06/10/2018 CHAMPAIGN IL EMERGENCY MNGR
REPORT OF NUMEROUS TREES WITH TOPS SHEARED OFF AT COUNTY
ROAD 100 AND 130.
0249 PM HAIL JAMAICA 39.98N 87.80W
06/10/2018 E0.88 INCH VERMILION IL EMERGENCY MNGR
0253 PM TSTM WND DMG GEORGETOWN 39.98N 87.64W
06/10/2018 VERMILION IL EMERGENCY MNGR
REPORT OF A TREE DOWN ON A HOUSE...MAJOR DAMAGE TO HOUSE.
TIME ESTIMATED BY RADAR.
0258 PM TSTM WND GST 2 N ARCOLA 39.71N 88.30W
06/10/2018 E60.00 MPH DOUGLAS IL TRAINED SPOTTER
0300 PM TSTM WND DMG 2 SW DANVILLE 40.12N 87.65W
06/10/2018 VERMILION IL EMERGENCY MNGR
NUMEROUS REPORTS OF TREES AND POWER POLES DOWNED FROM
SOUTHWEST OF DANVILLE TO GEORGETOWN.
0300 PM TSTM WND DMG 2 N GEORGETOWN 40.01N 87.64W
06/10/2018 VERMILION IL EMERGENCY MNGR
REPORTS OF POWER POLES AND LINES DOWN.
0305 PM TSTM WND DMG BROADLANDS 39.91N 88.00W
06/10/2018 CHAMPAIGN IL EMERGENCY MNGR
LARGE TREE LIMBS...10 TO 12 INCHES IN DIAMETER...REPORTED
DOWNED AT 2ND AND 3RD STREETS.
0309 PM TSTM WND DMG TOLEDO 39.27N 88.24W
06/10/2018 CUMBERLAND IL TRAINED SPOTTER
LARGE TREE UPROOTED ON EAST JACKSON STREET.
0310 PM TSTM WND DMG 1 S HARRISTOWN 39.83N 89.06W
06/10/2018 MACON IL LAW ENFORCEMENT
POWER LINES BLOWN DOWN ON MERIDIAN STREET NORTH OF OLD
ROUTE 36. FROM COUNTY SHERIFF.
0323 PM TSTM WND GST DECATUR AIRPORT 39.83N 88.87W
06/10/2018 M53.00 MPH MACON IL ASOS
0327 PM TSTM WND DMG 9 SE PARIS 39.52N 87.57W
06/10/2018 EDGAR IL BROADCAST MEDIA
LARGE TREE LIMBS BLOWN DOWN
0337 PM TSTM WND DMG SIDNEY 40.02N 88.07W
06/10/2018 CHAMPAIGN IL EMERGENCY MNGR
THREE INCH DIAMETER BRANCHES THROUGHOUT CITY. GRAIN BIN
BLOWN DOWN AT 1876 COUNTY ROAD 700N. POWER LINE DOWN AND
TREE DAMAGE AT 1725 COUNTY ROAD 900N. FROM COUNTY
EMERGENCY MANAGER.
0442 PM HAIL BEARDSTOWN 40.01N 90.43W
06/10/2018 M1.75 INCH CASS IL BROADCAST MEDIA
PUBLIC REPORT OF GOLFBALL SIZED HAIL RELAYED THROUGH
BROADCAST MEDIA.
&&
MILLERSpecial weather statement, Jun 11, 4:57 PM CST, 23 minutes before
Special Weather Statement
National Weather Service Lincoln IL
557 PM CDT MON JUN 11 2018
ILZ054-061-112345-
Moultrie-Shelby-
557 PM CDT MON JUN 11 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SHELBY COUNTY UNTIL
645 PM CDT...
At 557 PM CDT, Doppler radar was tracking a strong thunderstorm over
Windsor, or 9 miles east of Shelbyville, moving southeast at 20 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Windsor, Stewardson, Strasburg, Sigel, Trowbridge and Wolf Creek
State Park.
This includes Interstate 57 between mile markers 169 and 172.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3946 8876 3951 8860 3937 8847 3922 8847
3922 8859
TIME...MOT...LOC 2257Z 328DEG 18KT 3945 8864
ShimonEvent by event
11 flash flood, 4 hail, 3 thunderstorm wind, 2 flood. Local standard time, as filed.
Thunderstorm Wind, Shelby
- When
- June 11, 5:20 PM CST to 5:25 PM CST
- Where
- Shelby County, Strasburg
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 39.350, -88.620
Several large tree limbs and a power pole were blown down in Strasburg.
Thunderstorm Wind, Shelby
- When
- June 11, 5:25 PM CST to 5:30 PM CST
- Where
- Shelby County, 3 mi N of Strasburg
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $35,000
- Reported by
- Emergency Manager
- Coordinates
- 39.393, -88.620
Five power poles were snapped near the junction of Routes 32 and 16.
Hail, Clay
- When
- June 11, 5:54 PM CST to 5:59 PM CST
- Where
- Clay County, 2.34 mi SSW of Camp Travis
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 38.640, -88.350
Hail, Clay
- When
- June 11, 6:05 PM CST to 6:10 PM CST
- Where
- Clay County, 4.28 mi SSE of Camp Travis
- Measured
- 1.5 in hail
- Reported by
- COOP Observer
- Coordinates
- 38.610, -88.310
Hail, Clay
- When
- June 11, 6:10 PM CST to 6:15 PM CST
- Where
- Clay County, 2.97 mi SSW of Camp Travis
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 38.630, -88.350
Hail, Effingham
- When
- June 11, 6:37 PM CST to 6:42 PM CST
- Where
- Effingham County, Dieterich
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 39.070, -88.370
Thunderstorm Wind, Lawrence
- When
- June 11, 7:00 PM CST to 7:05 PM CST
- Where
- Lawrence County, Petrolia
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 38.770, -87.770
Several large trees were blown down in Petrolia.
Flash Flood, Effingham
- When
- June 11, 9:30 PM CST to June 12, 9:00 AM CST
- Where
- Effingham County, 3.09 mi NW of Beecher City to 2.83 mi NW of Altamont
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.215, -88.806
Heavy rainfall amounts of 5.00 to 8.00 inches in northern Effingham County resulted in flash flooding from late in the evening June 11th through the early morning of June 12th. The flooding impacted Illinois Routes 32 and 33 from Beecher City to Effingham. There was also street flooding in Effingham, and numerous rural roads were flooded in the northern part of the county.
Flash Flood, Clay
- When
- June 11, 9:30 PM CST to June 12, 2:00 AM CST
- Where
- Clay County, 2.59 mi ENE of Camp Travis to 3.04 mi SW of Clay City
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.680, -88.284
Heavy rainfall amounts of 3.00 to 5.00 inches during the late evening of June 11th resulted in flash flooding in southeast Clay County. Numerous county roads were impassable southeast of Clay City. Wilcox Bridge Lane was closed due to the flooding. The flooding subsided shortly after Midnight.
Flash Flood, Crawford
- When
- June 11, 9:30 PM CST to June 12, 3:15 AM CST
- Where
- Crawford County, 1.69 mi N of Bellair to 3.59 mi W of Pierceburg
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.174, -87.950
Heavy rain of 2.00 to 5.00 inches, falling onto already saturated ground, resulted in flash flooding in much of Crawford County from the late evening of June 11th into the early morning of June 12th. Several vehicles became trapped in the flood waters resulting in water rescues on rural roads in the northwest part of the county from Bellair to Oblong. Roads were also flooded in Robinson, Hutsonville and near Palestine. Much of the flooding subsided just after 4:00 am CDT.
Flash Flood, Clark
- When
- June 11, 9:30 PM CST to June 12, 3:15 AM CST
- Where
- Clark County, 2.91 mi S of Casey Muni Arpt to 2.3 mi SW of Moriah
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.258, -87.992
Heavy rain of 2.00 to 5.00 inches, falling onto already saturated ground, resulted in flash flooding in extreme southwest Clark County from the late evening of June 11th into the early morning of June 12th. Many rural roads were flooded from just south of Casey to the Crawford County line. Much of the flooding subsided just after 4:00 am CDT.
Flash Flood, Jasper
- When
- June 11, 9:30 PM CST to June 12, 3:15 AM CST
- Where
- Jasper County, 5.16 mi NNW of Island Grove to 4.59 mi NW of Latona
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.171, -88.361
Heavy rain of 1.50 to 5.00 inches, falling onto already saturated ground, resulted in flash flooding in northern Jasper County from the late evening of June 11th into the early morning of June 12th. The heaviest rain and most significant flooding was in extreme northeast Jasper County from Yale to the Crawford County line. Much of the flooding subsided just after 4:00 am CDT.
Flash Flood, Lawrence
- When
- June 11, 9:45 PM CST to June 12, 3:15 AM CST
- Where
- Lawrence County, 5.37 mi SW of Chauncey to 3.24 mi SSW of Helena
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.783, -87.909
Heavy rain of 3.00 to 4.00 inches, falling onto already saturated ground, resulted in flash flooding in a large part of Lawrence County from the late evening of June 11th into the early morning of June 12th. The heaviest rain and most significant flooding was in central part of Lawrence County from Sumner to Bridgeport, and in the vicinity of St. Francisville in southeast Lawrence County, where several rural roads were closed. Much of the flooding subsided just after 4:00 am CDT.
Flash Flood, Richland
- When
- June 11, 9:45 PM CST to June 12, 3:15 AM CST
- Where
- Richland County, 2.64 mi N of Claremont to 1.14 mi NNW of Bonpas
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.758, -87.979
Heavy rain of 3.00 to 4.00 inches, falling onto already saturated ground, resulted in flash flooding in extreme eastern Richland County from the late evening of June 11th into the early morning of June 12th. The heaviest rain and most significant flooding extended from Claremont to the Lawrence County line, mainly south of U.S. Highway 50, where several rural roads were closed. Much of the flooding subsided just after 4:00 am CDT.
Flash Flood, Christian
- When
- June 12, 4:00 AM CST to 10:00 AM CST
- Where
- Christian County, 2.7 mi SE of Rosamond to 1.87 mi SE of Pana
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.349, -89.139
Heavy rain resulted in flash flooding across southeast Christian County for the second time in two days. An additional 2.00 to 3.50 inches of rain on already saturated ground during the pre-dawn hours of June 12th resulted in renewed flooding of creeks, streams and roads from Rosamond through Pana toward Assumption. Much of the flooding subsided by late morning.
Flash Flood, Shelby
- When
- June 12, 4:00 AM CST to 10:00 AM CST
- Where
- Shelby County, 6.54 mi NNW of Dollville to 3.49 mi SW of Tower Hill
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.518, -89.025
Heavy rain resulted in flash flooding across much of Shelby County for the second time in two days. An additional 2.00 to 3.00 inches of rain on already saturated ground during the pre-dawn hours of June 12th resulted in renewed flooding of creeks, streams and roads across most of the county. Much of the flooding subsided by late morning.
Flash Flood, Cumberland
- When
- June 12, 4:00 AM CST to 10:00 AM CST
- Where
- Cumberland County, 2.78 mi W of Lake Mattoon to 2.79 mi S of Neoga
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.372, -88.471
Heavy rain resulted in flash flooding across western Cumberland County. Rainfall amounts 3.00 to 4.00 inches on already saturated ground, during the pre-dawn hours of June 12th, resulted in the flooding of creeks, streams and roads from Neoga to Jewett. Parts of U.S. Highway 45 in the vicinity of Neoga were under water. Much of the flooding subsided by late morning.
Flash Flood, Clay
- When
- June 12, 6:30 AM CST to 9:00 AM CST
- Where
- Clay County, 3.06 mi SSW of Cruse to 2.92 mi WSW of Xenia
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 38.781, -88.696
Heavy rainfall rates of 1.00 inch per hour for three hours before daybreak resulted in flash flooding in southern Clay County, and renewed flash flooding in areas southeast of Clay City. Many rural roads were impassable and streets were flooded in Louisville and Flora.
Flood, Effingham
- When
- June 12, 9:00 AM CST to 2:30 PM CST
- Where
- Effingham County, 3.09 mi NW of Beecher City to 2.83 mi NW of Altamont
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.215, -88.806
Heavy rainfall amounts of 5.00 to 8.00 inches in northern Effingham County resulted in flash flooding from late in the evening June 11th through the early morning of June 12th. The flooding impacted Illinois Routes 32 and 33 from Beecher City to Effingham. There was also street flooding in Effingham, and numerous rural roads were flooded in the northern part of the county. The rain began to taper off by the late morning of June 12th, however, the flooding did not subside until the afternoon hours.
Flood, Clay
- When
- June 12, 9:00 AM CST to 2:30 PM CST
- Where
- Clay County, 3.06 mi SSW of Cruse to 2.92 mi WSW of Xenia
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 38.781, -88.696
Heavy rainfall rates of 1.00 inch per hour for three hours before daybreak resulted in flash flooding in southern Clay County, and renewed flash flooding in areas southeast of Clay City. Many rural roads were impassable and streets were flooded in Louisville and Flora. The rain began to taper off by the late morning of June 12th, however, the flooding did not subside until the afternoon hours.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Lightning Strike in Florida, June 11, 20181 death · 0.75 in hail · 3 events
- Damaging Winds and Lightning Strikes in Florida, June 11, 20182 injured · $45,000 · 5 events
- Lightning Strike in North Carolina, June 11, 2018$100,000 · 1 event
- Tornadoes and Flash Flood in Nebraska, June 11, 2018EF0 · 36 events
- Flash Flooding in Indiana, June 11 to 12, 2018$50,000 · 2 events
- Damaging Wind in North Carolina, June 11, 2018$50,000 · 60 kt wind · 1 event
- Hail and Damaging Winds in Kansas, June 11 to 12, 20181.5 in hail · 33 events
- High Wind and Strong Wind in Minnesota, June 11, 2018$33,000 · 56 kt wind · 5 events
- Tornado and Damaging Winds in Iowa, June 11, 20182 injured · EF0 · 13 events
- Hail and Damaging Winds in Kansas, June 11 to 12, 20182 in hail · 25 events
- Hail and Damaging Winds in North Carolina, June 11, 2018$19,000 · 1 in hail · 12 events
- Flash Flooding in Indiana, June 11 to 13, 2018$23,000 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 757393, 757395, 757389, 757390, 757391, 757392, 757394, 770922, 770928, 770958, 770961, 770974, 770980, 770983, 770945, 770949, 770951, 770942, 770924, 770943.